Alert archive / Maine / Wind Advisories in 2005
Wind Advisory 10, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Nov 22, 2005, 3:43 AM EST for Aroostook County, Penobscot County, Piscataquis County, Maine. It took effect at Nov 22, 2005, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2005, 3:43 AM EST (08:43 UTC)
- In effect from
- Nov 22, 2005, 10:00 AM EST
- Expired
- Nov 22, 2005, 4:21 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 81 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 220843 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 343 AM EST TUE NOV 22 2005 ...SIGNIFICANT HIGH WIND EVENT EXPECTED ACROSS DOWNEAST MAINE TODAY... .INTENSIFYING COASTAL LOW PRESSURE FROM THE MID ATLANTIC STATES WILL RAPIDLY MOVE TO CENTRAL MAINE BY EVENING. THIS STORM IS EXPECTED TO BRING A PERIOD OF DAMAGING WINDS TO DOWNEAST MAINE BY AFTERNOON. WINDS SHOULD DIMINISH TONIGHT BEHIND THE COLD FRONT AS THE LOW CONTINUES TO MOVE NORTH INTO QUEBEC. MEZ017-029-030-221800- /O.CON.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 343 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. LOOK FOR SUSTAINED WINDS TO INCREASE TO 35 TO 45 MPH WITH WIND GUSTS UP TO 70 MPH BY THIS AFTERNOON. THE GREATEST POTENTIAL FOR THE STRONGEST WIND GUSTS WILL BE OVER HIGHER TERRAIN ALONG THE IMMEDIATE COAST. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-221800- /O.CON.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 343 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. LOOK FOR SUSTAINED WINDS TO INCREASE TO 30 TO 40 MPH WITH WIND GUSTS OF 60 TO 65 MPH BY THIS AFTERNOON. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ006-011-015-221800- /O.UPG.KCAR.HW.A.0006.051122T1200Z-051123T0000Z/ /O.NEW.KCAR.WI.Y.0010.051122T1500Z-051123T0000Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN 343 AM EST TUE NOV 22 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOOK FOR SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 55 MPH BY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY TOPPLE SHALLOWLY ROOTED TREES AND RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MEZ002-005-031-221800- /O.NEW.KCAR.WI.Y.0010.051122T1500Z-051123T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... DOVER-FOXCROFT...MILO...GUILFORD 343 AM EST TUE NOV 22 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. LOOK FOR SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THIS MAGNITUDE OR SLIGHTLY LESS MAY TOPPLE SHALLOWLY ROOTED TREES SUPPORTED BY WATER LOGGED SOILS AND RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ VJN
2 follow-up statements
000 WWUS71 KCAR 221615 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1115 AM EST TUE NOV 22 2005 ...SIGNIFICANT HIGH WIND EVENT EXPECTED ACROSS DOWNEAST MAINE THIS AFTERNOON... .INTENSIFYING COASTAL LOW PRESSURE OFF OF RHODE ISLAND WILL RAPIDLY MOVE TO CENTRAL MAINE BY EVENING. THIS STORM IS EXPECTED TO BRING A PERIOD OF DAMAGING WINDS TO DOWNEAST MAINE THIS AFTERNOON. WINDS SHOULD DIMINISH TONIGHT BEHIND THE COLD FRONT AS THE LOW CONTINUES TO MOVE NORTH INTO QUEBEC. MEZ017-029-030-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1115 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LOOK FOR SUSTAINED WINDS OF 35 TO 45 MPH WITH WIND GUSTS UP TO 70 MPH THIS AFTERNOON. THE GREATEST POTENTIAL FOR THE STRONGEST WIND GUSTS WILL BE OVER HIGHER TERRAIN ALONG THE IMMEDIATE COAST. A COUPLE OF TREES HAVE ALREADY BEEN REPORTED KNOCKED DOWN BY THE WIND IN PARTS OF COASTAL HANCOCK COUNTY...WHILE AN AUTOMATED WEATHER GAGE REPORTED WIND GUSTS NEAR 65 MPH AT WEST QUODDY. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER ADDITIONAL SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 1115 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LOOK FOR SUSTAINED WINDS OF 30 TO 40 MPH...WITH WIND GUSTS OF 60 TO 65 MPH THIS AFTERNOON. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ002-005-006-011-015-031-230000- /O.CON.KCAR.WI.Y.0010.000000T0000Z-051123T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... DOVER-FOXCROFT...MILO...GUILFORD 1115 AM EST TUE NOV 22 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LOOK FOR SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. WINDS OF THIS MAGNITUDE ARE APT TO BREAK TREE LIMBS AND BLOW AROUND LIGHT WEIGHT...NON SECURED...OUTSIDE OBJECTS. ADDITIONALLY SINCE THE GROUND IS WATER LOGGED...A SHALLOW ROOTED TREE OR TWO COULD BE TOPPLED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TELEVISION STATION...FOR ADDITIONAL WEATHER INFORMATION. $$ STUREY
000 WWUS71 KCAR 222121 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 421 PM EST TUE NOV 22 2005 ...HIGH WINDS EXPECTED ACROSS PARTS OF DOWNEAST MAINE EARLY TONIGHT... .INTENSE LOW PRESSURE WILL LIFT NORTH ACROSS MAINE THIS EVENING. STRONG WINDS JUST AHEAD OF THE LOW WILL AFFECT DOWNEAST AREAS EARLY TONIGHT. A COLD FRONT WILL SWEEP THROUGH THE REGION LATER THIS EVENING. ONCE THE FRONT MOVES THROUGH WINDS WILL GRADUALLY DIMINISH. MEZ002-005-006-011-015-031-222230- /O.CAN.KCAR.WI.Y.0010.000000T0000Z-051123T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... DOVER-FOXCROFT...MILO...GUILFORD 421 PM EST TUE NOV 22 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELED THE WIND ADVISORY. $$ MEZ017-029-030-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 421 PM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... WINDS WILL CONTINUE TO GUST AROUND 60 MPH EARLY THIS EVENING... BEFORE A COLD FRONT MOVES THROUGH AND ALLOWS WINDS TO DIMINISH. THE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES...RESULTING IN POWER OUTAGES. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 421 PM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... WINDS WILL CONTINUE TO GUST AROUND 60 MPH EARLY THIS EVENING... BEFORE A COLD FRONT MOVES THROUGH AND ALLOWS WINDS TO DIMINISH. THE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES...RESULTING IN POWER OUTAGES. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ STUREY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 22, 2:53 AM EST, 50 minutes earlier.
Area forecast discussion, Nov 22, 2:53 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
253 AM EST TUE NOV 22 2005
.SYNOPSIS...
LOW PRESSURE WILL RAPIDLY INTENSIFY AS IT MOVES NORTH NORTHEAST
ONTO THE MAINE COAST BY THIS EVENING...BRINGING STRONG WINDS AND
HEAVY RAINFALL TO ALL OF THE REGION TODAY. THE LOW WILL CONTINUE
NORTH INTO QUEBEC TONIGHT...CHANGING RAIN TO SNOW BRIEFLY MOSTLY
ACROSS NORTHWEST MAINE. COLD HIGH PRESSURE WILL APPROACH FROM THE
WEST ON WEDNESDAY AND RIDGE OVER THE REGION WEDNESDAY NIGHT.
ANOTHER LOW PRESSURE APPROACHING FROM THE GREAT LAKES WILL LIKELY
BRING SOME SNOW TO THE AREA THANKSGIVING EVENING.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
NOT MANY CHGS FROM PRIOR UPDATE. IN FACT...THE ONLY SIG CHG WAS TO
CONVERT THE HIGH WIND WATCH ZONES TO ADVS AND EXTEND THE WIND ADV
ZONE N AND W TO ZONES 2...5 AND 31 FROM 15Z TO 24Z TODAY. SHORT RANGE
MODELS STILL INDICATE BEST POTENTIAL OF HIGH WIND WARNING BEING MET
ACROSS THE SE QUARTER OF HE FA WHERE SSE BL WIND SPEEDS INCREASE
TO NEAR 40KT AND 925 MB WINDS REACH 65 TO 80 KT DURING THE AFT
HRS. THE ADV CORRIDOR JUST NW OF THE WARNING AREA REPRESENTS THE
UNCERTAINTY OF THE LOW TRACK FROM THE MORE W GFS/NGM AND THE
SLIGHTLY FURTHER E ETA/ECMWF.
OTHERWISE...QPF FORECASTS FROM HPC PRETTY MUCH IN LINE WITH PRIOR
ISSUANCE WITH ONLY MINOR CHGS. PRECIP PHASE APPEARS TO BE MAINLY
RN ACROSS ALL OF THE FA EVEN AT ONSET ERLY THIS MORN GIVEN CURRENT
TEMPS IN THE UPPER 30S. MOST MODELS STILL TRACK THE SFC LOW JUST W
OF CAR THIS EVE...LIMITING THE POTENTIAL OF COLD ADVCN AND THE
DEFORMATION BAND WORKING BACK INTO NW MAINE LATE TNGT...SO ANY
ACCUMULATING SNFL ACROSS THE XTRM NW WILL BE LIMITED TO BELOW SN
ADV AMOUNTS ATTM. ANY STEADY PRECIP SHOULD TAPER TO SN SHWRS EVEN
ACROSS THE NW BY LATE TNGT AS THE LOW RAPIDLY MOVES N OF THE FA.
THIS WILL LEAVE CLDY SKIES WITH FLURRIES AND SN SHOWRS ACROSS THE
N WED AND PTLY TO MCLDY SKIES DOWNEAST AS LLVL COLD ADVCN CONTS.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
WEAK SURFACE RIDGE WILL RESULT IN PARTIAL CLEARING ACROSS THE
REGION WEDNESDAY EVENING ALTHOUGH THERE COULD BE SOME LINGERING
SNOW SHOWERS ACROSS THE NORTH AS SHORT WAVE EXITS NORTHEAST TOWARD
THE MARITIMES. A CLIPPER TYPE SYSTEM WILL BE MOVING ACROSS THE
GREAT LAKES LATER WEDNESDAY NIGHT AND THEN TOWARD NORTHERN NEW
ENGLAND ON THANKSGIVING DAY. THIS SYSTEM WILL BRING A GENERAL
SNOWFALL TO THE REGION THURSDAY AFTERNOON AND INTO THURSDAY NIGHT.
AT THIS TIME IT APPEARS AS SNOWFALL AMOUNTS WILL BE ON THE LIGHT
SIDE CONSIDERING THE LACK OF ANY SIGNIFICANT REDEVELOPMENT AND THE
RATHER PROGRESSIVE NATURE OF THE SYSTEM. ACROSS COASTAL DOWNEAST
AREAS EXPECT ENOUGH WARMING FOR RAIN OR A RAIN SNOW MIX WHICH WILL
ALSO NEGATE ACCUMULATIONS THERE. HAVE INCREASED POPS TO CATEGORICAL
ACROSS THE BOARD FOR THURSDAY. AS THE SYSTEM MOVES TO OUR NORTH
LATE THURSDAY NIGHT EXPECT PRECIPITATION TO WIND DOWN THURSDAY
EVENING DOWNEAST AND BY EARLY FRIDAY MORNING ACROSS THE NORTH. NO
CHANGES BEYOND THURSDAY NIGHT BUT APPEARS AS IF THE REST OF THE
HOLIDAY WEEKEND WILL BE MAINLY DRY OUTSIDE OF ANY SCATTERED SNOW
SHOWERS MAINLY ACROSS THE NORTH AS HIGH PRESSURE BUILDS ACROSS
FROM THE WEST.
&&
.AVIATION...
ALL OF THE TAF SITES WILL TRANSITION FROM VFR TO IFR FROM S TO N
ACROSS THE FA ERLY THIS MORN AND REMAIN IFR THRU THE DAY TDY THEN
BEGIN TO IMPROVE TO MVFR/VFR FROM SW TO NE THIS EVE.
&&
.MARINE...
WILL CONT STORM WARNING...WITH WINDS XPCTED TO RAPIDLY INCREASE
THIS MORN AND ERLY AFT AS THE SFC LOW AND ASSOCIATED PRES GRAD
INTENSIFIES ON APCH. AFT THE SFC LOW MOVES INLAND OVR CNTRL ME
THIS EVE...WINDS WILL DECREASE TO GALES THIS EVE...FOLLOWED BY SCA
LATE TNGT WITH HI SEAS ONLY SLOWLY SUBSIDING THRU WED.
&&
.HYDROLOGY...
WILL CONT FLOOD WATCH FOR MAINLY SMALL STREAMS FOR THIS AFT
THROUGH WED NGT. TOTAL QPF AMOUNTS SHOULD MOSTLY BE IN THE 1.50 TO
2.50 INCH RANGE WITH LOCALIZED AMOUNTS UP TO 3 INCHES POSSIBLE OVR
PARTS OF COASTAL DOWNEAST MAIN AND PERHAPS FAVORED ERN FACING
SLOPES OF THE E CNTRL ME HIGHLANDS...INCLUDING THE BAXTER ST PARK
REGION.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ016-017-029-030-032 FROM 7 AM TUESDAY
TO 7 PM TUESDAY.
...FLOOD WATCH FOR MEZ001>006-010-011-015>017-029>032 FROM 1 PM
TUESDAY TO 1 AM THURSDAY.
...COASTAL FLOOD WATCH FOR MEZ029-030 FROM 1 PM TUESDAY TO 5 AM
WEDNESDAY.
...WIND ADVISORY FOR MEZ002-005-006-011-015-031 FROM 10 AM
TUESDAY TO 7 PM TUESDAY.
MARINE...STORM WARNING FOR ANZ050 FROM 7 AM TUESDAY TO 7 PM TUESDAY.
&&
SHORT TERM/MARINE...VJN
LONG TERM/MARINE...DUDA
AVIATION...VJN
HYDROLOGY...MT/VJNHazardous weather outlook, Nov 21, 10:24 PM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1024 PM EST MON NOV 21 2005 MEZ001>006-010-011-015>017-029>032-221100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1024 PM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT RAIN WILL MOVE INTO THE DOWNEAST AND COASTAL REGION OVERNIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN WILL OVERSPREAD THE WHOLE REGION ON TUESDAY AND WILL BE HEAVY AT TIMES. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION TUESDAY AFTERNOON INTO LATE WEDNESDAY FOR 2 TO 3.0 INCHES OF RAINFALL. PLEASE REFER TO THE STATEMENT /PWMFFACAR/ FOR FURTHER INFORMATION. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW TUESDAY NIGHT ACROSS NORTHWESTERN AND WESTERN MAINE WHERE SOME ACCUMULATION IS EXPECTED. IN ADDITION TO THE HEAVY RAINFALL WILL BE THE VERY STRONG WINDS ACROSS DOWNEAST AND COASTAL MAINE WHERE HIGH WIND WARNINGS ARE IN EFFECT FOR TUESDAY. A HIGH WIND WATCH IS IN EFFECT FOR SOUTHERN AROOSTOOK COUNTY INCLUDING THE HOULTON AREA & FOR CENTRAL PENOBSCOT AND NORTHERN WASHINGTON COUNTIES FOR TUESDAY. REFER TO THE STATEMENT /PWMNPWCAR/ FOR FURTHER INFORMATION. A COASTAL FLOOD WATCH IS ALSO IN EFFECT FOR THE COAST FOR TUESDAY AFTERNOON INTO TUESDAY NIGHT. PLEASE REFER TO THE STATEMENT /PWMCFWCAR/ FOR FURTHER INFORMATION. ANOTHER STORM SYSTEM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE POTENTIAL FOR SOME SIGNIFICANT SNOWFALL ACROSS PORTIONS OF NORTHERN AND CENTRAL MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY RAINFALL REPORTS AND WIND REPORTS OR DAMAGE TO THE NATIONAL WEATHER SERVICE IN CARIBOU. JAH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.